Journal Browser Advanced Search Help
Journal Browser Advanced search HELP
J Korean Neurol Assoc. 2003 Aug;21(4):422-425. Korean. Case Report.
Sung I , Kwon OY , Kang H , Kim D , Kim Y , Park KJ , Choi NC , Lim BH .
Department of Neurology, Gyeongsang National University College of Medicine, Korea. oykwon@nongae.gsnu.ac.kr
Gyeongsang Institute of Health Science, Gyeongsang National University, Korea.
Abstract

A variety of toxins cause parkinsonism and the lesions are primarily in the pallidostriatum. It usually does not respond to levodopa. We experienced a patient whose parkinsonian features developed after accidental acetone ingestion. She had rigidity, bradykinesia, gait disturbance and her speech was sluggish. Brain MRI showed bilateral basal ganglionic lesions. She was treated with levodopa and her neurological symptoms improved. To our knowledge, there has not been any previous reports of acetone causing parkinsonism. Acetone may cause parkinsonism by damaging the basal ganglia.

Copyright © 2019. Korean Association of Medical Journal Editors.